epidural steroid injections are a common treatment for back pain. They’re administered through a needle placed in the back, and they’re often considered to be more effective than other treatments. However, there are concerns that epidural steroid injections can cause weight gain. This is because the drugs can block the effects of appetite hormones, leading to an increase in calorie consumption. If you’re considering undergoing an epidural steroid injection, it’s important to discuss this with your doctor. He or she may be able to recommend another treatment option that doesn’t involve blocking appetite hormones.
What is Epidural Steroid Injection?
Epidural steroid injections are a type of pain relief medication that are injected into the spine to help reduce discomfort and pain. Epidural steroid injections can also lead to weight gain, although this is not always the case. Weight gain may occur if the injection is given in an area that is already overweight, or if the patient doesn’t follow a diet after receiving the injection.
How Epidural Steroid Injections Work
Epidural steroid injections are used to relieve pain from various conditions. They work by numbing the area that is experiencing pain. This can allow for more comfortable treatment and may improve your quality of life. Epidural steroid injections are not associated with weight gain, but there are a few things you should keep in mind if you are thinking about getting one. The first is that epidural steroid injections will often cause a loss of appetite. This is because they provide relief from both the pain and the urge to eat. You may want to make sure you have enough food on hand in case you lose interest in eating. Another thing to keep in mind is that epidural steroid injections can cause muscle stiffness. This can make it difficult to move your body or even to sit up. If this happens, make sure to ask your doctor for instructions on how to deal with the stiffness.
What are the side effects of Epidural Steroid Injections?
Epidural steroid injections can cause a number of side effects, most of which are temporary and mild. Side effects can include:
-Nausea and vomiting
-Tingling or numbness in the hands or feet
Side effects generally begin within minutes after the injection and typically last for about 24 hours. Some people experience more severe side effects, but they are very rare. Epidural steroids may also increase the risk of developing osteoporosis, a condition in which bones become weak and brittle.
Can Epidural Steroid Injections Cause Weight Gain?
Epidural steroid injections can cause weight gain in people who receive the injections regularly. Weight gain may be due to an increase in appetite and a change in the way that the body processes food. Epidural steroid injections may also affect hormones that control weight, including leptin and ghrelin.
Epidural steroid injections are a common treatment for back pain, and many people find them to be very effective. However, there is sometimes an issue with weight gain. Although it’s not always the case, some people can experience significant weight gain after receiving epidural steroid injections. If you’re concerned about your weight or if you’ve experienced noticeable weight gain after receiving an epidural injection, it’s important to speak with your doctor.